Alert archive / Missouri / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 270, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jun 1, 2017, 5:24 PM CDT for Douglas County, Howell County, Ozark County, Missouri. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2017, 5:24 PM CDT (22:24 UTC)
- Expired
- Jun 1, 2017, 5:57 PM CDT
- In force
- 33 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Douglas County, MO, Howell County, MO, Ozark County, MO
The radar
The Springfield radar (KSGF), 123 km from the middle of the area, began a volume at 22:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.4 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 410 J/kg
- Mixed-layer CIN
- -95 J/kg
- Mixed-layer LCL
- 1312 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
118
WUUS53 KSGF 012224
SVRSGF
MOC067-091-153-012315-
/O.NEW.KSGF.SV.W.0270.170601T2224Z-170601T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Springfield MO
524 PM CDT THU JUN 1 2017
The National Weather Service in Springfield has issued a
* Severe Thunderstorm Warning for...
Northeastern Ozark County in southwestern Missouri...
Southeastern Douglas County in southwestern Missouri...
Northwestern Howell County in south central Missouri...
* Until 615 PM CDT
* At 524 PM CDT, a severe thunderstorm was located 16 miles west of
West Plains, moving north at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Dora... Siloam Springs...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3673 9210 3673 9215 3674 9224 3680 9224
3697 9223 3695 9195 3675 9202
TIME...MOT...LOC 2224Z 189DEG 11KT 3679 9214
HAIL...1.00IN
WIND...60MPH
$$
Foster2 follow-up statements
003
WWUS53 KSGF 012251
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
551 PM CDT THU JUN 1 2017
MOC153-012259-
/O.CAN.KSGF.SV.W.0270.000000T0000Z-170601T2315Z/
Ozark MO-
551 PM CDT THU JUN 1 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN OZARK COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has weakened and
moved out of the warned area. Therefore, the warning has been
cancelled.
LAT...LON 3679 9215 3681 9220 3685 9222 3697 9221
3695 9196 3680 9202 3679 9212
TIME...MOT...LOC 2249Z 189DEG 11KT 3687 9212
$$
MOC067-091-012315-
/O.CON.KSGF.SV.W.0270.000000T0000Z-170601T2315Z/
Douglas MO-Howell MO-
551 PM CDT THU JUN 1 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR SOUTHEASTERN DOUGLAS AND NORTHWESTERN HOWELL COUNTIES...
At 549 PM CDT, a severe thunderstorm was located 12 miles southwest
of Willow Springs, moving north at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Siloam Springs...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 3679 9215 3681 9220 3685 9222 3697 9221
3695 9196 3680 9202 3679 9212
TIME...MOT...LOC 2249Z 189DEG 11KT 3687 9212
HAIL...1.00IN
WIND...60MPH
$$
Foster672
WWUS53 KSGF 012257
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
557 PM CDT THU JUN 1 2017
MOC067-091-012307-
/O.CAN.KSGF.SV.W.0270.000000T0000Z-170601T2315Z/
Douglas MO-Howell MO-
557 PM CDT THU JUN 1 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN DOUGLAS AND
NORTHWESTERN HOWELL COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning has been cancelled. However heavy rain is
still possible with this thunderstorm.
LAT...LON 3679 9215 3681 9220 3685 9222 3697 9221
3695 9196 3680 9202 3679 9212
TIME...MOT...LOC 2256Z 189DEG 11KT 3690 9212
$$
FosterWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 2:19 PM CDT, 3 hours 5 minutes earlier.
Area forecast discussion, Jun 1, 2:19 PM CDT, 3 hours 5 minutes before
Area Forecast Discussion National Weather Service Springfield MO 219 PM CDT Thu Jun 1 2017 .SYNOPSIS... Issued at 217 PM CDT Thu Jun 1 2017 A boundary left over from morning convection was from near Fayetteville, AR into southern Oregon county. A few showers/storms have redeveloped along this boundary as the instability increased this afternoon. Other remnant shower activity from earlier up in central MO has just about completely dissipated. Main forecast focus will be with scattered convection into the early evening, then again later on Friday into the weekend. && .SHORT TERM...(This evening through Friday) Issued at 217 PM CDT Thu Jun 1 2017 Certainly not as active today with storms over the area. Instability has increased this afternoon in the wake of the diminishing convection from early this morning, but remnant boundary was mainly to our south, just barely extending into our far eastern most county. Will have to monitor convection developing in better instability near Topeka, but not expecting as much organization as past couple of days with much lower 0-6 bulk shear. Any convection that develops should end early this evening. A dry period is then expected through much of the morning Friday, but we could again see some scattered storms develop during the afternoon hours with increasing instability. Not expecting any organized or severe storms during this short term period. .LONG TERM...(Friday Night through Thursday) Issued at 217 PM CDT Thu Jun 1 2017 Additional convection is expected over the weekend as a main shortwave tracks southeast out of the upper Mississippi valley region into the Ohio valley. Peak heating hours will offer the best chances for storm coverage, but severe weather chances look to be on the low side. We should go into a drier period from Monday into Wednesday of next week in the wake of the main shortwave trough. Temperatures should be seasonal to slightly above normal with highs in the low to mid 80s. && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) Issued at 1200 PM CDT Thu Jun 1 2017 Scattered showers and isolated thunder still affecting mainly the eastern Ozarks. Will have to keep an eye out at BBG during the afternoon, but will not mention in 18z TAFs for now. Will go with VFR conditions through the period with an northeast-east to eventually light southeast wind. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SYNOPSIS...Lindenberg SHORT TERM...Lindenberg LONG TERM...Lindenberg AVIATION...Lindenberg
Hazardous weather outlook, Jun 1, 4:45 PM CDT, 39 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 445 PM CDT Thu Jun 1 2017 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-022145- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 445 PM CDT Thu Jun 1 2017 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Tonight. Weather hazards expected... Limited Lightning risk. DISCUSSION... Isolated thunderstorms may develop in far southern Missouri along the Arkansas border through late this afternoon. All activity will dissipate with sunset. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Scattered thunderstorms are again expected from later Friday into Sunday as a storm system slowly moves across the region. Organized severe weather is not expected. Chances for thunderstorms then look low for most of the outlook area for early next week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Foster
In the hours before
Special weather statement, Jun 1, 2:23 PM CDT, 3 hours 1 minute before
Special Weather Statement National Weather Service Springfield MO 223 PM CDT THU JUN 1 2017 MOZ106-012000- Oregon MO- 223 PM CDT THU JUN 1 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN OREGON COUNTY UNTIL 300 PM CDT... At 223 PM CDT, Doppler radar was tracking a strong thunderstorm 9 miles northwest of Dalton, or 14 miles east of Mammoth Spring, moving east at 35 mph. Locations impacted include... Thayer... Mammoth Spring... Mammoth Spring State Park... Myrtle... LAT...LON 3650 9160 3664 9113 3650 9113 3649 9140 TIME...MOT...LOC 1923Z 264DEG 29KT 3652 9127 Hatch
Local storm report, Jun 1, 3:12 PM CDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
312 PM CDT THU JUN 1 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0321 PM TORNADO 4 ESE FALCON 37.59N 92.32W
05/27/2017 LACLEDE MO NWS STORM SURVEY
NWS STORM SURVEY REVEALED AN EF-1 TORNADO
TOUCHED DOWN 4 MILES EAST SOUTHEAST OF
FALCON IN LACLEDE COUNTY. A HOUSE SUSTAINED
MAJOR DAMAGE AND NUMEROUS TREES WERE
SNAPPED. THIS POINT ALSO CORRESPONDS WITH A
WELL DEFINED TORNADO DEBRIS SIGNATURE ON
RADAR. ESTIMATED WINDS WERE 90-100 MPH WITH
A PATH WIDTH OF 300 YARDS.
&&
BURCHFIELDLocal storm report, Jun 1, 3:49 PM CDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SPRINGFIELD MO
349 PM CDT THU JUN 1 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM HAIL 5 E CEDAR SPRINGS 37.88N 93.80W
05/30/2017 M0.75 INCH ST. CLAIR MO PUBLIC
0844 PM HAIL SCHELL CITY 38.02N 94.12W
05/30/2017 M0.88 INCH VERNON MO EMERGENCY MNGR
DIME TO NICKEL SIZED HAIL COVERING THE
GROUND IN SCHELL CITY.
0910 PM HAIL EL DORADO SPRINGS 37.88N 94.02W
05/30/2017 M1.00 INCH CEDAR MO LAW ENFORCEMENT
LOTS OF DIME TO PENNY SIZED HAIL COVERING
THE GROUND IN EL DORADO SPRINGS.
0940 PM HAIL STOCKTON 37.70N 93.79W
05/30/2017 E1.50 INCH CEDAR MO PUBLIC
HALF DOLLAR TO PING PONG SIZE HAIL REPORTED
NEAR STOCKTON. NUMEROUS PICTURES FROM SOCIAL
MEDIA OF THE HAIL.
0944 PM HAIL STOCKTON 37.70N 93.80W
05/30/2017 M1.00 INCH CEDAR MO PUBLIC
VIA SOCIAL MEDIA.
0945 PM HAIL 4 S ELKTON 37.80N 93.43W
05/30/2017 M0.88 INCH POLK MO CO-OP OBSERVER
1120 PM HAIL 3 E MILFORD 37.58N 94.09W
05/30/2017 E1.25 INCH BARTON MO PUBLIC
PICTURE FROM SOCIAL MEDIA OF QUARTER TO HALF
DOLLAR SIZE HAIL JUST EAST OF MILFORD.
0153 PM TSTM WND DMG MCCUNE 37.35N 95.02W
05/31/2017 CRAWFORD KS PUBLIC
TREE LIMBS DOWN IN MCCUNE.
0310 PM HAIL 1 NNW HARWOOD 37.97N 94.16W
05/31/2017 E1.00 INCH VERNON MO PUBLIC
QUARTER SIZE HAIL COVERING FARM PASTURE AS
WELL AS WINDS ESTIMATED AT 60 MPH.
&&Special weather statement, Jun 1, 4:53 PM CDT, 31 minutes before
Special Weather Statement National Weather Service Springfield MO 453 PM CDT THU JUN 1 2017 MOZ097-105-012245- Ozark MO-Howell MO- 453 PM CDT THU JUN 1 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OZARK AND SOUTHWESTERN HOWELL COUNTIES UNTIL 545 PM CDT... At 452 PM CDT, Doppler radar was tracking a strong thunderstorm 10 miles north of Bakersfield, or 15 miles west of West Plains, moving north at 15 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Pottersville... Siloam Springs... LAT...LON 3662 9201 3666 9223 3679 9220 3680 9195 TIME...MOT...LOC 2152Z 197DEG 11KT 3668 9212 Foster
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 2:23 PM CDT | Special Weather Statement | SGF | Oregon | 37 min |
| Jun 1, 4:53 PM CDT | Special Weather Statement | SGF | Howell | 52 min |
| Jun 1, 5:00 PM CDT | Severe Thunderstorm Warning | SGF | Howell, Ozark | 45 min |
| Jun 1, 5:39 PM CDT | Flash Flood Warning | SGF | Douglas, Howell, Ozark | 6 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.